Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 78, NWS Paducah, KY

April 27, 2000Hickman County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Apr 27, 2000, 3:27 PM CDT for Hickman County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 27, 2000, 3:27 PM CDT (20:27 UTC)
Expired
Apr 27, 2000, 4:00 PM CDT
In force
33 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hickman County, KY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 1:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1903 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WUUS53 KPAH 272027
SVRPAH
KYC105-272100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
327 PM CDT THU APR 27 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HICKMAN COUNTY IN WESTERN KENTUCKY

* UNTIL 400 PM CDT

* AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTH OF CLINTON...MOVING EAST AT 30
  MPH.

RADAR INDICATED HAIL UP TO DIME SIZE IS LIKELY WITH THIS STORM. MOVE
INTO A STURDY PLACE OF SHELTER UNTIL THE STORM HAS PASSED THROUGH.

LAT...LON 3675 8913 3665 8914 3657 8885 3677 8884

DH/PS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:21 AM CDT, 13 hours 6 minutes earlier.

Area forecast discussion, Apr 27, 2:21 AM CDT, 13 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
221 AM CDT THU APR 27 2000

LATEST IR SATELLITE SHOWS THIN CIRRUS VERY SLOWLY MAKING IT INTO THE
CWA OUT AHEAD OF NEXT SYSTEM.  MID LEVEL DECK IN NORTHEAST AND CENTRAL
MISSOURI DEVELOPING SOUTHWARD...WITH SOME LOW CLOUDS AND LIGHT RAIN
IN CENTRAL IOWA.

FORECAST QUESTION IS POSSIBILITY OF SHOWERS AND THUNDERSTORMS
TODAY.  COMPARISON OF LATEST MODEL RUNS...ETA/NGM BOTH SHOWING
VORT MAX MAKING ITS WAY FROM NW/C MISSOURI AT 18Z THU INTO WEST TN
BY 06Z FRIDAY.  FWC CONSISTENT WITH LAST RUN IN INDICATING 30/40
PERCENT POPS THIS AFT/EVENING...WHICH MATCHES WELL WITH GOING
FORECAST AND POSITION OF VORT MAX. LATEST FWC TRENDING TEMPS A
COUPLE OF DEGREES WARMER FOR TODAY THAN LAST RUN.  YESTERDAYS HIGHS
WERE A COUPLE OF DEGREES COOLER THAN FWC NUMBERS.  AGAIN WILL
PROBABLY STICK WITH GOING FORECAST.

NEXT QUESTION IS PRECIP CHANCE ON FRIDAY.  MODELS INDICATE
INSTABILITY ACROSS THE CWA...BUT NO REAL TRIGGER TO GET THINGS
GOING.  WILL KEEP MOSTLY CLOUDY CONDITIONS...BUT WILL BACK OFF TO 20
PERCENT POPS.

FWC TEMPS FOR TONIGHT WITHIN A COUPLE OF DEGREES OF PREVIOUS
RUN...WITH HIGHS FOR FRIDAY UP SEVERAL DEGREES.  WILL LIKELY
INCREASE FRIDAYS HIGHS A CATEGORY EVERYWHERE.

.PAH...NONE.

RSU

In the hours before

Special weather statement, Apr 27, 10:43 AM CDT, 4 hours 44 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-271800-

THUNDERSTORM OUTLOOK...VALID TIL 700 AM CDT FRIDAY
NATIONAL WEATHER SERVICE PADUCAH KY
1043 AM CDT THU APR 27 2000

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS SOUTHEAST
MISSOURI AND FAR WEST KENTUCKY...

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING ACROSS
THE ENTIRE FOUR-STATE REGION INCLUDING SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...WEST KENTUCKY AND SOUTHWEST INDIANA.  THERE IS A SLIGHT
RISK SOME OF THESE STORMS COULD BECOME SEVERE ACROSS SOUTHEAST
MISSOURI...FAR WEST KENTUCKY WEST OF THE LAKES REGION...AND EXTREME
SOUTHERN ILLINOIS.

A SURFACE LOW PRESSURE SYSTEM AND ASSOCIATED UPPER DISTURBANCE OVER
NORTHERN MISSOURI WILL MOVE SOUTHEAST INTO THE BOOTHEEL AREA BY
SUNSET. WINDS AHEAD OF THE LOW WILL PULL MORE MOISTURE INTO THE
REGION.  THESE FACTORS...COMBINED WITH DAYTIME HEATING...WILL ACT
TO DESTABILIZE THE ATMOSPHERE THIS AFTERNOON SETTING THE STAGE FOR
THUNDERSTORMS.

ALTHOUGH LOW LEVEL MOISTURE IS EXPECTED TO INCREASE THIS AFTERNOON
...IT WILL ONLY BE A SLIGHT INCREASE AND THIS COULD BE A LIMITING
FACTOR. THERE WILL BE MODERATE UPWARD MOTION PRODUCED BY THE UPPER
DISTURBANCE. ATMOSPHERIC WIND SHEAR WILL BE RELATIVELY WEAK.  THE
MAIN THREAT WITH ANY STORMS WILL BE STRONG GUSTY WINDS AND LARGE
HAIL.

STORMS THAT DEVELOP OVER SOUTHEAST MISSOURI AND WEST KENTUCKY ARE
EXPECTED TO MOVE TOWARD THE SOUTHEAST AT 20 TO 25 MPH. STORMS
OVER SOUTHERN ILLINOIS AND SOUTHWEST INDIANA WILL MOVE TOWARD THE
EAST AROUND 10 MPH.

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY OR TONIGHT.

SDB
Special weather statement, Apr 27, 1:11 PM CDT, 2 hours 16 minutes before
ILZ084-088-MOZ076-087-271840-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
111 PM CDT THU APR 27 2000

...STRONG STORMS DEVELOPING ACROSS SOUTHEAST MISSOURI AND SOUTHWEST
ILLINOIS...
...SEVERE THUNDERSTORM WATCH NUMBER 211 IN EFFECT UNTIL 600 PM...

AT 105 PM...A LINE OF THUNDERSTORMS WERE MOVING FROM NEAR CAMPBELL
HILL IN JACKSON COUNTY...SOUTHWEST NEAR LONGTOWN IN PERRY COUNTY
TO NEAR WHITEWATER IN CAPE GIRARDEAU COUNTY. THESE STORMS WERE
INTENSIFYING AND MAY LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS
IN A SHORT PERIOD OF TIME.

THESE STORMS ARE BEING MONITORED AS THEY MOVE SOUTHEAST EAST NEAR
30 MPH...AND WARNINGS MAY BE ISSUED SHORTLY.

SMITH
Special weather statement, Apr 27, 1:38 PM CDT, 1 hour 49 minutes before
ILZ081-082-085>087-090-091-KYZ007-010-014-271910-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
138 PM CDT THU APR 27 2000

...STRONG STORMS DEVELOPING ACROSS SOUTHERN ILLINOIS INTO
NORTHWEST KENTUCKY...
...SEVERE THUNDERSTORM WATCH NUMBER 211 IN EFFECT UNTIL 600 PM...

AT 135 PM...A LINE OF STRONG THUNDERSTORMS WAS MOVING EAST NEAR
45 MPH...STRETCHING FROM NEAR HERRIN ILLINOIS...SOUTHEAST
TO EDDYVILLE AND GOLCONDA ILLINOIS. THESE STORMS WERE INTENSIFYING
AND MAY PRODUCE LARGE HAIL IN A SHORT PERIOD OF TIME.

AT 128 PM...PEA SIZE HAIL WAS REPORTED WITH STORMS IN FRANKLIN COUNTY
NEAR BENTON.

THESE STORMS WILL LIKELY REACH NEAR A LINE FROM MCLEANSBORO
ILLINOIS...SOUTHEAST TO STURGIS AND EDDYVILLE KENTUCKY AROUND 200 PM.

PERSONS IN SOUTHEAST ILLINOIS AND NORTHWEST KENTUCKY SHOULD CONTINUE
TO MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO AND TELEVISION...
FOR FURTHER UPDATES AND POSSIBLE WARNINGS.

SMITH
Special weather statement, Apr 27, 1:51 PM CDT, 1 hour 36 minutes before
ILZ088-089-092-093-KYZ004-MOZ111-112-114-271930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
151 PM CDT THU APR 27 2000

...STRONG STORMS DEVELOPING ACROSS SOUTHEAST MISSOURI AND EXTREME
SOUTHERN ILLINOIS...
...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM...

AT 148 PM...A LINE OF STRONG THUNDERSTORMS WAS MOVING SOUTHEAST NEAR
45 MPH...STRETCHING FROM ALTO PASS ILLINOIS TO CAPE GIRARDEAU AND
ADVANCE MISSOURI. THESE STORMS CONTINUE TO INTENSIFY AND MAY PRODUCE
LARGE HAIL AND DAMAGING WINDS IN A SHORT PERIOD OF TIME.

PEA SIZE HAIL WAS REPORTED WITH STORMS DURING THE LAST HALF HOUR.

THESE STORMS WILL LIKELY REACH NEAR A LINE NEAR VIENNA ILLINOIS...LA
CENTER KENTUCKY TO EAST PRAIRIE MISSOURI BETWEEN 215 AND 230 PM.

PERSONS IN SOUTHWEST ILLINOIS...WEST KENTUCKY AND SOUTHEAST
MISSOURI SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO...COMMERCIAL
RADIO AND TELEVISION...FOR FURTHER UPDATES AND POSSIBLE WARNINGS.

SMITH
Special weather statement, Apr 27, 2:31 PM CDT, 56 minutes before
ILZ090-091-094-KYZ001>003-005>008-272015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
231 PM CDT THU APR 27 2000

...STRONG STORMS MOVING ACROSS EXTREME SOUTHERN ILLINOIS AND INTO
WESTERN KENTUCKY...
...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM...

AT 230 PM...THE LEADING EDGE OF A  LINE OF STRONG THUNDERSTORMS...
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...WERE LOCATED
FROM NEAR KARNAK ILLINOIS...TO JUST EAST OF SIKESTON MISSOURI.

THESE STORMS HAVE HAD A HISTORY OF PRODUCING HAIL FROM PEA TO NICKEL
SIZE.

THE LEADING EDGE OF THESE STORMS WILL MOVE NEAR A LINE FROM
ELIZABETHTOWN...ONWARD TO PADUCAH...MAYFIELD AND CLINTON BEsTWEEN 300
AND 315 PM.

PERSONS SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO...COMMERCIAL
TELEVISION AND RADIO...FOR FURTHER UPDATES AND POSSIBLE WARNINGS.

SMITH
Special weather statement, Apr 27, 3:17 PM CDT, 10 minutes before
ILZ090-091-094-KYZ001>013-272105-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
317 PM CDT THU APR 27 2000

...STRONG STORMS CONTINUE TO MOVE ACROSS EXTREME SOUTHERN
ILLINOIS AND WESTERN KENTUCKY...
...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM...

AT 315 PM...THE LEADING EDGE OF A  LINE OF STRONG THUNDERSTORMS...
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...WERE LOCATED
FROM NEAR SIMPSON AND METROPOLIS ILLINOIS...SOUTHWEST TO WEST
PADUCAH...AND CLINTON KENTUCKY. THE STORMS WERE MOVING SLIGHTLY
SOUTH OF EAST AT 25 MPH.

NEWLY DEVELOPED THUNDERSTORMS WERE ALSO NOTED FROM HARDIN...TO
MURRAY AND HAZEL AND WILL LIKELY MOVE INTO WESTERN TRIGG COUNTY
KENTUCKY AND ACROSS THE BORDER INTO WEST TENNESSEE BY 400 PM.

THESE STORMS HAVE HAD A HISTORY OF PRODUCING HAIL FROM PEA TO NICKEL
SIZE DURING THE PAST TWO HOURS.

THE LEADING EDGE OF THE LINE OF STORMS WILL MOVE FROM PRINCETON TO
MURRAY KENTUCKY BY 400 PM.

PERSONS SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO...COMMERCIAL
TELEVISION AND RADIO...FOR FURTHER UPDATES AND POSSIBLE WARNINGS.

SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 2:43 PM CDTSevere Thunderstorm WarningPAHBallard47 min
Apr 27, 5:14 PM CDTTornado WarningPAHChristian, Todd46 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.